Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 22, NWS Norman, OK

June 15, 200919 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jun 15, 2009, 12:33 AM CDT for 19 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2009, 12:33 AM CDT (05:33 UTC)
Expired
Jun 15, 2009, 4:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Harper County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3839 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 150533
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1233 AM CDT MON JUN 15 2009

...STRONG SOUTH WINDS OVERNIGHT...

OKZ004-005-009>011-014>019-021>025-027>029-150900-
/O.NEW.KOUN.WI.Y.0022.090615T0533Z-090615T0900Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-
MCCLAIN-CLEVELAND-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO...
YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE
1233 AM CDT MON JUN 15 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

STRONG SOUTH WINDS WILL AFFECT A LARGE AREA OF WESTERN AND CENTRAL
OKLAHOMA OVERNIGHT. THE WINDS ARE ASSOCIATED WITH WEAKENING COMPLEX
OF THUNDERSTORMS MOVING EAST FROM THE TEXAS PANHANDLE.  A FEW WIND
GUSTS NEAR 60 MPH MAY OCCUR.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 14, 10:28 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 14, 10:28 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SUN JUN 14 2009

.UPDATE...
WEAKER CAP TONIGHT PER OUN SOUNDING WITH ABOUT 3500 J/KG ABOVE
8H. AS UPPER WAVE LIFTS NORTHEAST OVERNIGHT MAY SEE STORMS BECOME
DEEPER ROOTED. ISOLATED SEVERE STORM ACROSS SOUTHWEST OK LIKELY
HAD HAIL TO BASEBALLS. STORMS JUST NORTH OF OK BORDER HAVE ALSO
TRENDED UP AS WELL AS A FEW STORMS IN THE PAHNANDLE.  WILL INCREASE
POPS ACROSS AT LEAST WESTERN OK FOR REST OF TONIGHT AND MAY NEED
TO BRING HIGHER POPS FARTHER EAST. DEEP LAYER SHEAR OF 40-50 KNOTS
ALONG WITH MORE THAN SUFFICIENT CAPE WILL RESULT IN GOLFBALL TO TENNIS
BALL SIZE HAIL WITH THE STRONGER STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  94  72  97 /  50  20  10  10
HOBART OK         69  98  72 100 /  60  20  10  10
WICHITA FALLS TX  71  98  75 100 /  30  10  10   0
GAGE OK           63  94  66  97 /  60  20  10   0
PONCA CITY OK     68  92  72  94 /  70  30  30  20
DURANT OK         74  95  74  95 /  30  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Jun 14, 11:43 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT SUN JUN 14 2009

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1143 AM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF NORTHERN... WESTERN... CENTRAL...
AND SOUTHERN OKLAHOMA... AS WELL AS ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH 1 AM.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL TO THE
SIZE OF GOLFBALLS.

DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY MONDAY MORNING.

DISCUSSION...
A STATIONARY FRONT AND OUTFLOW BOUNDARIES COULD AGAIN PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS
OVERNIGHT AND THIS MORNING HAVE CREATED SEVERAL OUTFLOW BOUNDARIES
THAT WILL LAY ACROSS THE AREA THIS AFTERNOON. THE STATIONARY FRONT
MAY ALSO BECOME BETTER DEFINED THIS AFTERNOON. A CAP OR WARMER AIR
ALOFT WILL LIKELY SUPPRESS SURFACE-BASED THUNDERSTORM DEVELOPMENT
THROUGH MUCH OF THE AFTERNOON. HOWEVER... ENOUGH LIFT ASSOCIATED
WITH THE BOUNDARIES AND SURFACE HEATING MAY BECOME SUFFICIENT TO
OVERCOME THE CAP. MEANWHILE... A SHORTWAVE WILL APPROACH FROM THE
SOUTHWEST U.S. TODAY EVENTUALLY MOVING INTO THE PLAINS. THIS
DISTURBANCE MAY ALSO PROVIDE ADDITIONAL LIFT TO THE REGION. EVEN
THOUGH THE AMOUNT OF INSTABILITY AVAILABLE TODAY MAY NOT BE AS GREAT
AS THE PAST COUPLE OF DAYS... MODERATE TO STRONG INSTABILITY IS
STILL EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. DEEP LAYER
SHEAR SUFFICIENT FOR SUPERCELLS IS ALSO EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE
MAIN CONCERN THIS AFTERNOON AND EVENING.

OTHER STORMS COULD DEVELOP ON THE HIGHER TERRAIN TO THE WEST. THESE
STORMS MAY DEVELOP INTO ONE OR MORE COMPLEXES THAT MOVE ACROSS
PORTIONS OF THE AREA TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...
WITH DAMAGING WIND GUSTS BECOMING THE MAIN CONCERN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
CONTINUED MODERATE SOUTHWEST FLOW ALOFT WITH EMBEDDED UPPER LEVEL
DISTURBANCES...AS WELL AS THE LINGERING FRONTAL BOUNDARY...WILL
MAINTAIN A CHANCE OF THUNDERSTORMS MOSTLY OVER NORTHERN OKLAHOMA ON
MONDAY. BY TUESDAY...HIGH PRESSURE BUILDING NORTHWARD FROM TEXAS
WILL STRENGTHEN THE WARM AIR CAP...DISCOURAGING THUNDERSTORM
DEVELOPMENT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE IN THE
WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY MORNING.

MAXWELL

In the hours before

Local storm report, Jun 14, 10:18 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 E ELMER               34.48N 99.33W
06/14/2009  E1.75 INCH       JACKSON            OK   LAW ENFORCEMENT

            QUARTER TO GOLFBALL HAIL.

&&

DW
Local storm report, Jun 14, 10:38 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     TIPTON                  34.50N 99.14W
06/14/2009  E65 MPH          TILLMAN            OK   AMATEUR RADIO

&&

DW
Local storm report, Jun 14, 10:48 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             HEADRICK                34.63N 99.14W
06/14/2009  E1.75 INCH       JACKSON            OK   CO-OP OBSERVER

&&

DW
Local storm report, Jun 14, 10:54 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             1 S SNYDER              34.64N 98.95W
06/14/2009  E1.25 INCH       KIOWA              OK   AMATEUR RADIO

&&

DW
Special weather statement, Jun 14, 11:28 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT SUN JUN 14 2009

OKZ007-008-150515-
KAY OK-GRANT OK-
1128 PM CDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN GRANT AND KAY
COUNTIES.

A LARGE SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN KANSAS 24
MILES NORTHWEST OF BLACKWELL LAKE AT 1125 PM CDT...MOVING EAST
SOUTHEAST AT 20 MPH. IF THE STORM MAINTAINS THIS MOTION...IT WILL
LIKELY AFFECT NORTHERN PARTS OF GRANT AND KAY COUNTIES AROUND
MIDNIGHT.

PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 15, 12:08 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT MON JUN 15 2009

OKZ016-017-022>024-027-034-035-150600-
BLAINE OK-CUSTER OK-CANADIAN OK-CADDO OK-WASHITA OK-GRADY OK-KIOWA OK-
GREER OK-
1208 AM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN...
CUSTER...GRADY...GREER...KIOWA AND WASHITA COUNTIES.

STRONG SOUTH WINDS WITH GUSTS TO 55 MPH WILL BE COMMON OVER NEXT 30
TO 45 MINUTES AS THUNDERSTORMS WEAKEN ACROSS THE AREA.  AREAS ALONG
AND NEAR I-40 IN WESTERN OKLAHOMA WILL EXPERIENCE THE STRONGEST
WINDS THROUGH 1245 AM.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:56 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson50 min
Jun 14, 8:40 PM CDTSevere Thunderstorm WarningOUNTillman36 min
Jun 14, 9:42 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman48 min
Jun 14, 10:27 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman48 min
Jun 14, 11:00 PM CDTSevere Thunderstorm WarningOUNJackson60 min
Jun 14, 11:09 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa41 min
Jun 15, 12:07 AM CDTSevere Thunderstorm WarningOUNJackson38 min
Jun 15, 2:30 AM CDTSevere Thunderstorm WarningOUNComanche30 min
Jun 15, 6:23 AM CDTSevere Thunderstorm WarningOUNOklahoma18 min

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.